MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pipeline embol device 5.00mm x 20mm was used during a procedure to treat an unruptured, saccular intracranial aneurysm located in the right carotid artery with a maximum diameter of 5 mm and a neck diameter of 6 mm.After access was established and the stent was delivered to the ipsilateral m1 segment.After approximately 7-8 mm of the stent tip end was deployed, the operator waited about 10 seconds but the tip end did not open.Deployment was continued for another 12 mm, yet the tip end still failed to open.The operator attempted retrieving and redeployment; despite maneuvers such as shaking and push-pull, the tip end remained unopened.Further adjustments including modifying microcatheter tension, were unsuccessful.The stent was then removed from the patient's body, and it was found that the tip end of the stent could not open.The stent was replaced, and the procedure was completed.Dual antiplatelet treatment was administered.No patient complications have been reported as a result of this event.The landing zone was 4.7mm distal and 5mm proximal.The patient's vessel tortuosity was moderate.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a silver snake guide catheter and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer's report of "failure to open at the distal" was not confirmed, as the distal end of the braid was opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damage to the braid, or deployment of the braid in a bend of the vessel.The customer indicated that the vessel tortuosity was moderate and the braid was not positioned in the vessel bend, which rules them out as possible causes.In this event, the damaged braid contributed to the failure to open.Such damage can occur from over-manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The causes and contributing factors for the reported issue were not identified.The pipeline was not placed in a vessel bend when it failed to open.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24606266
Report Number2029214-2026-00441
Device Sequence Number13346739
Product Code OUT
UDI-Device Identifier00763000449568
UDI-Public(01)00763000449568(17)281020(10)D074685
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD074685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2026
Supplement Date Received by Manufacturer03/23/2026
04/24/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/17/2026
04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale